Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 50, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 24, 2014, 12:50 AM CST for 4 counties in Alabama; Clay County, Early County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2014, 12:50 AM CST (06:50 UTC)
- Expired
- Dec 24, 2014, 3:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Clay County, GA, Early County, GA
The radar
The Ft Rucker radar (KEOX), 24 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 3:45 AM CST | FLASH FLOOD | Fadette, AL | GENEVA COUNTY ROAD 49 NEAR FADETTE WAS WASHED OUT AND CLOSED DUE TO FLASH FLOODING OVERNIGHT. PICTURE POSTED ON WTVY FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 175 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
259
WGUS52 KTAE 240650
FFWTAE
ALC045-061-067-069-GAC061-099-240945-
/O.NEW.KTAE.FF.W.0050.141224T0650Z-141224T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1250 AM CST WED DEC 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DALE COUNTY IN SOUTHEAST ALABAMA...
EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
HENRY COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE...
HOUSTON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...DOTHAN...COTTONWOOD...
EXTREME SOUTH CENTRAL CLAY COUNTY IN SOUTHWEST GEORGIA...
WESTERN EARLY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BLAKELY...
* UNTIL 345 AM CST/445 AM EST/
* AT 1244 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBB...
TAYLOR...SLOCOMB...PINCKARD...NEWTON...MIDLAND CITY...KINSEY...
COWARTS...COLUMBIA AND ASHFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3176 8515 3169 8513 3161 8507 3148 8504
3150 8482 3142 8479 3127 8492 3108 8503
3101 8504 3100 8548 3102 8570 3121 8568
3160 8557 3163 8540 3170 8541 3170 8521
$$
17-GOULDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 5:43 PM CST, 7 hours 7 minutes earlier.
Area forecast discussion, Dec 23, 5:43 PM CST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EST Tue Dec 23 2014
.Aviation...
[Through 00Z Wednesday] IFR-LIFR ceilings and visibilities will
prevail (with brief occasional improvements to MVFR). Widespread
showers and thunderstorms are expected at all terminals
throughout the period, ending from west to east during the day on
Wednesday.
&&
.Prev Discussion [302 PM EST]...
.Near Term [Through Tonight]...
Both the synoptic and the offshore warm fronts have progressed
northward slowly today, with the offshore warm front now just
offshore of the Florida coastline. Widespread coverage of showers
and thunderstorms has persisted through the day. Event total
rainfall values so far are 1-2" widespread, with a swath of 2.5-5"
from AAF to FZG. As storms continue to drop heavy amounts of
rainfall over the area, flash flooding will continue to be a
concern. Local hi-res guidance indicates another 3-4" is likely
across the area, with isolated higher totals in excess of 6"
possible.
Lower CAPE and higher CIN is in place over the area than initially
expected, suppressing some of the severe potential over land today.
However, with 0-1km shear around 20 kt and 0-6km shear around 50 kt,
we've still managed to get a few severe thunderstorms. As the
secondary warm front near the coast moves inland, the potential for
isolated tornadoes will increase in supercells that develop. As the
main squall line heads eastward into our area overnight, the chance
for wind damage will increase.
.Short Term [Wednesday Through Thursday Night]...
The squall line should be somewhere over our FL Panhandle and far
southwest GA zones at the start of the period (12Z) and progress
steadily eastward during the day. The main band of thunderstorms
will not clear the southeast FL Big Bend zones until the afternoon
hours with the front itself not crossing the Suwannee River until
close to 00Z Thursday. The primary threat for severe will be
damaging winds in the main convective pre-frontal band. Much drier
and cooler air will arrive behind the cold front. Daytime highs on
Christmas Day will be in the upper 50s to lower 60s. We still do
not expect any freezing temperatures Christmas night, but most
inland areas will dip into the mid 30s and some spots will see
some frost.
.Long Term [Friday Through Tuesday]...
The unsettled pattern will continue, typical of what we see during
El Nino years with a dominant subtropical jet. After one more dry
day on Friday, the next frontal system will be crossing the
Mississippi Valley. There is still a fair amount of disagreement
among the mid-range models in terms of how this system will evolve
as it moves east, although the new 12Z Euro is a bit closer to the
GFS than its predecessor. Rain chances will increase over the
weekend with a cold frontal passage expected on Monday or Monday
night. A moderating trend in temperatures is also forecast from
Friday through the weekend.
.Marine...
Low pressure off the Texas coast will move northeast along a cold
front, tightening the gradient between this feature and retreating
high pressure. Cautionary winds will increase to advisory levels
overnight. Strong to severe storms will remain possible across the
waters, especially in a convective band that is forecast to
develop ahead of the approaching cold front. Winds will then shift
to the west behind the cold front on Wednesday, eventually veering
to the northwest and dropping below headline criteria by Thursday
morning. Seas will steadily increase through Wednesday morning,
peaking at 11 feet well offshore before a diminishing trend
commences. Offshore winds will veer to the east from Thursday
night through Saturday, finally becoming onshore ahead of our
next frontal system on Sunday.
.Fire Weather...
Hazardous fire weather conditions are not expected for the next
several days.
.Hydrology...
Combination of radar estimates and several gage reports indicate
that through 2 pm ET today between 2 to 4 inches of rain had fallen
across South Central Georgia and into western portions of the
Florida Big Bend with some spots in South Central Georgia receiving
over 5 inches of rain. Soils are progressively becoming saturated
from today's rainfall across Southern Georgia and the Florida Big
Bend and additional rains will only increase the already growing
flood threat for tonight and Wednesday.
Radar trends suggest that rainfall rates will gradually lessen over
the next couple of hours, limiting any immediate flash flood threat.
However, later tonight as the squall line across Southern Louisiana
approaches the region, widespread heavy rainfall is expected again.
As a result, flash flooding will be likely even with the progressive
nature of the squall line given near saturated conditions.
Rivers across the area continue to rise, with some sharp increases
already noted across the upper portions of the Ochlockonee and
Little River (GA) basins. At least minor flooding in these basins
is expected, with the potential for moderate flooding from
Thomasville through Concord. Some increase is anticipated within the
Flint River system, though the bulk of the heaviest rain today has
occurred just east of the basin and overnight rain shouldn't be
enough to push any of the points below Albany to flood stage.
Further west, with the bulk of the heaviest rainfall so far
occurring either in the lower portions or outside the Chipola and
Choctawhatchee River basins, respectively, only rises to action
stage are likely with a chance of reaching minor flood stage in the
lower Choctawhatchee and in the Chipola at Altha.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 66 71 42 61 36 / 100 90 30 10 10
Panama City 67 69 44 60 43 / 100 80 20 10 10
Dothan 65 68 39 59 38 / 100 80 20 0 10
Albany 66 70 41 60 35 / 100 90 20 10 10
Valdosta 66 72 46 61 36 / 100 90 30 10 10
Cross City 68 74 49 64 35 / 80 90 40 10 10
Apalachicola 68 71 44 59 42 / 100 90 30 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through Wednesday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal
Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Inland Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
Walton-Washington.
RIP CURRENT RISK until 4 AM EST /3 AM CST/ Wednesday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Wednesday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Wednesday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 1 PM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...GODSEYIn the hours before
Local storm report, Dec 23, 7:31 PM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
831 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 2 NNW TALLAHASSEE 30.46N 84.29W
12/23/2014 LEON FL EMERGENCY MNGR
CAR UNDERWATER AT N BRONOUGH STREET AND WEST 10TH AVE
0725 PM FLASH FLOOD 1 ESE MACLAY STATE GARD 30.52N 84.24W
12/23/2014 LEON FL EMERGENCY MNGR
VEHICLES FLOODED AT 3713 THOMASVILLE RD.
&&
DVDLocal storm report, Dec 23, 7:34 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 2 ESE TALLAHASSEE 30.43N 84.25W
12/23/2014 LEON FL EMERGENCY MNGR
VEHICLES STUCK IN WATER AND BLOCKING TRAFFIC AT
INTERSECTION OF S BLAIRSTONE ROAD AND ST AUGUSTINE ROAD
&&
DVDLocal storm report, Dec 23, 7:46 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 2 SSW WOODVILLE 30.29N 84.26W
12/23/2014 WAKULLA FL 911 CALL CENTER
BOB MILLER ROAD WAS FLOODED
&&
DVDLocal storm report, Dec 23, 8:02 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
902 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD QUITMAN 30.79N 83.56W
12/23/2014 BROOKS GA 911 CALL CENTER
ROAD DEPARTMENT HAS PLACED SIGNS ON SOME ROADS THAT HAVE
WATER RUNNING ACROSS THEM IN THE COUNTY.
&&
DVDLocal storm report, Dec 23, 10:21 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HEAVY RAIN 6 E HAVANA 30.62N 84.31W
12/23/2014 M0.00 INCH LEON FL TRAINED SPOTTER
6.01 INCHES OF RAIN MEASURED AT LAKE YVETTE BY TRAINED
STORM SPOTTER.
&&
GOULDLocal storm report, Dec 23, 11:48 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 AM EST WED DEC 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 ENE TALLAHASSEE 30.45N 84.24W
12/23/2014 LEON FL BROADCAST MEDIA
TREE FELL ON ROOF.
&&
MCDERMOTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:15 PM CST | Flash Flood Warning | TAE | Coffee, Dale, Geneva | 4 hr |
| Dec 24, 1:44 AM CST | Flash Flood Warning | TAE | Geneva | 3 hr |
| Dec 24, 1:51 AM CST | Tornado Warning | TAE | Henry, Houston | 4 min |
| Dec 24, 3:08 AM CST | Tornado Warning | TAE | Dale, Geneva, Houston | 22 min |
| Dec 24, 3:43 AM CST | Flash Flood Warning | TAE | Dale, Geneva, Henry, Houston | 3 hr |
| Dec 24, 4:28 AM CST | Flash Flood Warning | TAE | Geneva | 3 hr |
| Dec 23, 7:17 PM CST | Flash Flood Warning | TAE | Brooks, Thomas | 5 hr |
| Dec 23, 7:37 PM CST | River Flood Advisory | TAE | Grady, Thomas | 36 hr |
| Dec 23, 8:32 PM CST | River Flood Warning | TAE | Brooks, Lowndes | 6 days |
| Dec 24, 2:12 AM CST | Tornado Warning | TAE | Baker, Calhoun, Clay, Early, Miller, Randolph | 33 min |
| Dec 24, 3:04 AM CST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell, Worth | 41 min |
| Dec 24, 4:11 AM CST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Terrell, Worth | 49 min |
| Dec 24, 5:02 AM CST | Wind Advisory | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Decatur and 11 more | 4 hr |
| Dec 24, 5:59 AM CST | Flash Flood Warning | TAE | Decatur, Seminole | 3 hr |
| Dec 24, 6:09 AM CST | Tornado Warning | TAE | Colquitt, Dougherty, Mitchell, Worth | 36 min |
| Dec 24, 7:15 AM CST | Flash Flood Warning | TAE | Decatur, Grady | 3 hr |
| Dec 24, 8:35 AM CST | Flash Flood Warning | TAE | Berrien, Brooks, Colquitt, Cook, Irwin, Tift | 115 min |
| Dec 24, 9:10 AM CST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 34 min |
| Dec 24, 9:50 AM CST | River Flood Warning | TAE | Lee | 5 days |
| Dec 24, 10:02 AM CST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 28 min |
Nearby
Flash Flood Warnings in Alabama, 2014Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.